×

zbMATH — the first resource for mathematics

The numerical simulation for stiff systems of ordinary differential equations. (English) Zbl 1141.65371
Summary: The variational iteration method is applied to solve systems of ordinary differential equations in both linear and nonlinear cases, focusing interest on stiff problems. Some examples are given to illustrate the accuracy and effectiveness of the method. We compare our results with results obtained by the Adomian decomposition method. This comparison reveals that the variational iteration method is easier to be implemented. In fact, the variational iteration method is a promising method to various systems of linear and nonlinear equations.

MSC:
65L05 Numerical methods for initial value problems
34A30 Linear ordinary differential equations and systems, general
34A34 Nonlinear ordinary differential equations and systems, general theory
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] He, J.H., A new approach to nonlinear partial differential equations, Commun. non-linear sci. numer. simul., 2, 4, 230-235, (1997)
[2] He, J.H., Approximate analytical solution for seepage flow with fractional derivatives in porous media, Comput. methods appl. mech. engrg., 167, 27-68, (1998) · Zbl 0942.76077
[3] He, J.H., Approximate solution of nonlinear differential equations with convolution product nonlinearities, Comput. methods appl. mech. engrg., 167, 69-73, (1998) · Zbl 0932.65143
[4] He, J.H., Variational iteration method—a kind of non-linear analytical technique: some examples, Internat. J. non-linear mech., 34, 699-708, (1999) · Zbl 1342.34005
[5] Debtnath, L., Nonlinear partial differential equations for scientists and engineers, (1997), Birkhauser Boston
[6] Wazwaz, A.M., Partial differential equations methods and applications, (2002), Rotterdam Balkema · Zbl 0997.35083
[7] Hirota, R., Exact solution of the korteweg – de Vries equation for multiple collisions of solitons, Phys. rev. lett., 27, 18, 1192-1194, (1971) · Zbl 1168.35423
[8] Yan, C.T., A simple transformation for nonlinear waves, Phys. lett. A, 224, 77-82, (1996)
[9] Wang, M.L., Exact solution for a compound kdv – burgers equation, Phys. lett. A, 213, 279-287, (1996) · Zbl 0972.35526
[10] Yan, Z.Y.; Zhang, H.Q., Symbolic computation and new families of exact soliton-like solutions to the integrable broer – kaup (BK) equations in \((2 + 1)\)-dimensional spaces, J. phys. A, 34, 1785-1792, (2001) · Zbl 0970.35147
[11] Yan, Z.Y.; Zhang, H.Q., New explicit solitary wave solutions and periodic wave solutions for whitham – broer – kaup equation in shallow water, Phys. lett. A, 285, 355-362, (2001) · Zbl 0969.76518
[12] El-Shahed, M., Application of he’s homotopy perturbation method to volterra’s integro-differential equation, Internat. J. nonlinear sci. numer. simul., 6, 2, 163-168, (2005) · Zbl 1401.65150
[13] He, J.H., Application of homotopy perturbation method to nonlinear wave equations, Appl. math. comput., 26, 3, 695-700, (2005) · Zbl 1072.35502
[14] He, J.H., Limit cycle and bifurcation of nonlinear problems, Chaos soliton fractals, 26, 3, 827-833, (2005) · Zbl 1093.34520
[15] He, J.H., Homotopy perturbation method for bifurcation of nonlinear problems, Internat. J. nonlinear sci. numer. simul., 6, 2, 207-208, (2005) · Zbl 1401.65085
[16] He, J.H., Homotopy perturbation method for solving boundary value problems, Phys. lett. A, 350, 1-2, 87-88, (2006) · Zbl 1195.65207
[17] Seddiqui, A.M.; Mahmood, R.; Ghori, Q.K., Thin film flow of a third grade fluid on a moving belt by he’s homotopy perturbation method, Internat. J. nonlinear sci. numer. simul., 7, 1, 7-14, (2006)
[18] Seddiqui, A.M.; Ahmed, M.; Ghori, Q.K., Couette and Poiseuille flows for non-Newtonian fluids, Internat. J. nonlinear sci. numer. simul., 7, 1, 15-26, (2006) · Zbl 1401.76018
[19] He, J.H., Variational iteration method for autonomous ordinary differential systems, Appl. math. comput., 114, 2-3, 115-123, (2000) · Zbl 1027.34009
[20] Marinca, V., An approximate solution for one-dimensional weakly nonlinear oscillations, Internat. J. nonlinear sci. numer. simul., 3, 107-110, (2002) · Zbl 1079.34028
[21] Abdou, M.A.; Soliman, A.A., Variational iteration method for solving burger’s and coupled burger’s equations, J. comput. appl. math., 181, 2, 245-251, (2005) · Zbl 1072.65127
[22] Abdou, M.A.; Soliman, A.A., New applications of variational iteration method, Physica D, 211, 1-8, (2005) · Zbl 1084.35539
[23] Soliman, A.A., Numerical simulation of the generalized regularized long wave equation by he’s variational iteration method, Math. comput. simul., 70, 2, 119-124, (2005) · Zbl 1152.65467
[24] Soliman, A.A., A numerical simulation and explicit solutions of kdv – burgers’ and lax’s seventh-order KdV equations, Chaos solitons fractals, 29, 294-302, (2006) · Zbl 1099.35521
[25] Draganescu, Gh.E.; Capalnasan, V., Nonlinear relaxation phenomena in polycrystalline solids, Internat. J. nonlinear sci. numer. simul., 4, 219-226, (2004)
[26] Mahmood, A.S.; Casasús, L.; Al-Hayani, W., The decomposition method for stiff systems of ordinary differential equations, Appl. math. comput., 167, 964-975, (2005) · Zbl 1082.65561
[27] Inokuti, M.; Sekine, H.; Mura, T., General use of the Lagrange multiplier in nonlinear mathematics, (), 156-162
[28] He, J.H., Variational iteration method for delay differential equations, Commun. nonlinear sci. numer. simul., 2, 4, 235-236, (1997)
[29] He, J.H.; Wan, Y.Q.; Gou, Q., An iteration formulation for normalized diode characteristics, Int. J. circuit theory appl., 32, 6, 629-632, (2004) · Zbl 1169.94352
[30] Alt, R., A-stable one-step methods with step-size control for stiff systems of ordinary differential equations, J. comput. appl. math., 4, 29-35, (1978) · Zbl 0386.65035
[31] Rosenbrock, H.H.; Storey, C., Computational techniques for chemical engineers, (1966), Pergamon Press New York
[32] Wu, X.-Y.; Xia, J.-L., Two low accuracy methods for stiff systems, Appl. math. comput., 123, 141-153, (2001) · Zbl 1024.65053
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.